Unusual corneal deposit after the topical use of cyclosporine as eyedrops

Shu Kachi, Koji Hirano, Yoshiko Takesue, Masanori Miura

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)

Abstract

PURPOSE: To report a patient who developed bilateral corneal opacities 5 days after the beginning topical cyclosporine. METHODS: Case report. A 45-year-old woman with graft-versus-host disease presented with bilateral corneal deposits. She had been treated with topical physiological saline solution, sodium hyaluronate, ofloxacin, fluorometholone, and oxybuprocaine. Cyclosporine eyedrops were added for persistent corneal epithelial defect bilaterally. Five days after cyclosporine, she complained of visual loss and dense corneal opacities were detected that covered the pupil bilaterally. RESULTS: Deposits were also observed on the punctal plugs, and infrared spectroscopy and X-ray analysis showed that these deposits had properties of cyclosporine. CONCLUSION: Topical cyclosporine, alone or in combination with other eyedrops, may cause severe corneal deposits in patients with disturbance of the corneal epithelial barrier and decreased tear clearance. Copyright (C) 2000 Elsevier Science Inc.

Original languageEnglish
Pages (from-to)667-669
Number of pages3
JournalAmerican journal of ophthalmology
Volume130
Issue number5
DOIs
Publication statusPublished - 2000
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Ophthalmology

Fingerprint Dive into the research topics of 'Unusual corneal deposit after the topical use of cyclosporine as eyedrops'. Together they form a unique fingerprint.

Cite this